Alert archive / Mississippi / Flash Flood Warnings in 2013

Flash Flood Warning 81, NWS Jackson, MS

June 9, 2013Holmes County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 9, 2013, 9:36 PM CDT for Holmes County, Mississippi. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2013, 9:36 PM CDT (02:36 UTC)
Expired
Jun 9, 2013, 11:00 PM CDT
In force
84 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Holmes County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 80 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2013-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 744 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2013-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
744 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

476 
WGUS54 KJAN 100236
FFWJAN
MSC051-100400-
/O.NEW.KJAN.FF.W.0081.130610T0236Z-130610T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
936 PM CDT SUN JUN 9 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL HOLMES COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 1100 PM CDT

* AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR FRANKLIN...OR 8 MILES
  WEST OF DURANT...MOVING EAST AT 25 MPH. ESTIMATED RADAR RAINFALL
  AMOUNTS...ON THE ORDER OF ONE TO TWO INCHES...HAVE OCCURRED IN     
  THE PAST HOUR WITH ONE TO THREE INCHES INDICATED OVER THE PAST     
  FOUR HOURS. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  LEXINGTON AND GOODMAN.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3302 8985 3300 8988 3299 8988 3298 8989
      3293 8990 3291 8992 3288 8998 3299 9028
      3314 9032 3315 8990

$$
3 follow-up statements
203 
WGUS74 KJAN 100258
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
958 PM CDT SUN JUN 9 2013

MSC051-100400-
/O.CON.KJAN.FF.W.0081.000000T0000Z-130610T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOLMES MS-
958 PM CDT SUN JUN 9 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
CENTRAL HOLMES COUNTY...

AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING HEAVY RAIN NEAR FRANKLIN...OR 10 
MILES WEST OF DURANT...MOVING NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
LEXINGTON...GOODMAN AND MCMILLAN

HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3302 8985 3300 8988 3299 8988 3298 8989
      3293 8990 3291 8992 3288 8998 3299 9028
      3314 9032 3315 8990

$$
921 
WGUS74 KJAN 100303
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1003 PM CDT SUN JUN 9 2013

MSC051-100400-
/O.CON.KJAN.FF.W.0081.000000T0000Z-130610T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOLMES MS-
1003 PM CDT SUN JUN 9 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
CENTRAL HOLMES COUNTY...

AT 1002 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING HEAVY RAIN NEAR FRANKLIN...OR 9 MILES 
WEST OF DURANT...MOVING NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
LEXINGTON AND MCMILLAN

HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3315 8990 3301 8986 3300 8988 3297 8990
      3293 8990 3292 8992 3291 8992 3288 8998
      3302 9008 3314 9009

$$
773 
WGUS74 KJAN 100331
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1031 PM CDT SUN JUN 9 2013

MSC051-100341-
/O.CAN.KJAN.FF.W.0081.000000T0000Z-130610T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOLMES MS-
1031 PM CDT SUN JUN 9 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL HOLMES
COUNTY...

LAT...LON 3315 8990 3301 8986 3300 8988 3297 8990
      3293 8990 3292 8992 3291 8992 3288 8998
      3302 9008 3314 9009

$$

OLB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:56 PM CDT, 5 hours 40 minutes earlier.

Area forecast discussion, Jun 9, 3:56 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CDT SUN JUN 9 2013

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...CONVECTION IS ONGOING
THIS AFTERNOON BUT HAS REMAINED FAIRLY TAME THUS FAR. THE MAJORITY
OF THE ACTIVITY HAS BEEN GENERALLY ALONG AND EAST OF THE INTERSTATE
55 CORRIDOR WHERE LIFT FROM AN UPPER DISTURBANCE HAS COMBINED WITH
ADEQUATE MOISTURE(PW VALUES IN EXCESS OF 1.7 TO NEAR 2 INCHES PER
LATEST MESOANALYSIS) AND DAYTIME HEATING. MUCH OF THIS ACTIVITY
SHOULD REMAIN BELOW SEVERE LIMITS THOUGH THERE COULD BE SOME LOCALLY
HEAVY DOWNPOURS THAT MAY LEAD TO LOCALIZED FLASH FLOODING GIVEN
POTENTIAL FOR BACKBUILDING STORMS. IN ADDITION...AN UPPER LEVEL
TROUGH IS CURRENTLY LOCATED ACROSS THE CENTRAL PLAINS TRACKING EAST.
AS THIS FEATURE ENHANCES LIFT ACROSS OUR AREA...THIS SHOULD HELP
GENERATE CONVECTION ACROSS MY WESTERN ZONES THIS AFTERNOON INTO
THE EVENING HOURS. GIVEN THAT THIS AREA REMAINS UNTAPPED FROM
PREVIOUS CONVECTION....THERE STILL REMAINS THE POTENTIAL FOR STRONG
TO SEVERE STORMS IN THIS REGION. BASED ON LATEST MESOANALYSIS...LOW
LEVEL LAPSE RATES NEAR 8 C/KM AND SHEAR VALUES EXCEEDING 25-30KTS
WITH SUFFICIENT SBCAPE SHOULD GENERATE SOME VIGOROUS CONVECTION WITH
POTENTIAL FOR GUSTY WINDS UP TO 60MPH AND SMALL HAIL. AS THE UPPER
TROUGH TRACKS EAST...STORM ACTIVITY SHOULD CONTINUE EAST AS
WELL...ESPECIALLY FOR LOCATIONS ALONG AND NORTH OF I-20. OTHER
CONVECTION SHOULD GRADUALLY DIMINISH WITH LOSS OF DAYTIME HEATING.

BY 12Z MONDAY THE UPPER LOW WILL BE LOCATED ACROSS THE
ILLINOIS-INDIANA BORDER WITH THE MAIN TROUGH AXIS ACROSS THE EASTERN
SECTION OF MY CWA. SOME OF THE HI-RES MODELS INDICATE THAT ALL OF
THE CONVECTION ASSOCIATED WITH THIS SHOULD BE OUT OF THE CWA BY
MONDAY MORNING. OTHER GLOBAL MODELS ARE A LITTLE LESS PROGRESSIVE.
HAVE LEFT IN MOS POPS DURING THE MORNING HOURS TO ACCOUNT FOR
RESIDUAL/SLOWER PROGRESSION OF CONVECTION. BEYOND THIS...MUCH OF THE
MODEL GUIDANCE DOES INDICATE THAT DRIER AIR WILL MOVE IN AS UPPER
RIDGING TO THE WEST STARTS TO EASE INTO THE REGION. HAVE GONE AHEAD
AND FOLLOWED CONSENSUS AND LEFT THE AFTERNOON DRY FOR THE REGION.
TEMPERATURES SHOULD BE ABLE TO WARM INTO THE 90S MONDAY FOLLOWING
MORNING CONVECTION.

THE UPPER TROUGH WILL BE EAST OF THE REGION BY MONDAY EVENING...LEAVING
THE ARKLAMISS REGION UNDER NORTHWEST FLOW ALOFT AS THE RIDGE OVER THE
SOUTHERN PLAINS STARTS TO PROGRESS EASTWARD. GUIDANCE POPS HAVE
CONTINUED TO COME IN DRIER FOR MONDAY NIGHT AND FEEL THIS IS FAIRLY
GOOD. HOWEVER...GIVEN THE NORTHWEST FLOW ALOFT THERE IS SOME
SUGGESTION IN THE MODELS THERE COULD BE A WEAK DISTURBANCE THAT MOVES
THROUGH EASTERN MISSISSIPPI/NORTHERN ALABAMA MONDAY NIGHT. THIS IS
SHOWN TO HAVE POTENTIAL TO CLIP MY FAR NORTHEASTERN ZONES NEAR THE
GOLDEN TRIANGLE AREA. HAVE LEFT IN SLIGHT CHANCE POPS FOR THIS
POSSIBILITY.

BY TUESDAY...591DM HEIGHTS WILL BE WELL ENTRENCHED OVER THE REGION
AND MUCH DRIER WEATHER IS EXPECTED. NORMALLY THIS WOULD SUGGEST
PRETTY HOT CONDITIONS. HOWEVER...GIVEN HOW WET THE REGION HAS
BEEN...THIS SHOULD KEEP HIGH TEMPERATURES FROM REACHING THE MID TO
UPPER 90S. MAV HIGHS WERE CUT BY A COUPLE OF DEGREES AT MANY SITES
TO ACCOUNT FOR THIS. DESPITE SLIGHTLY LOWER TEMPERATURES(BUT STILL
IN THE LOW TO MID 90S)... CONDITIONS WILL BE STEAMY AS DEWPOINTS WILL
REMAIN HIGH. THIS WILL LEAD TO HIGHER HEAT INDICES ACROSS THE
REGION. AREAWIDE...WE COULD SEE HEAT INDICES FROM 97-99 DEGREES AND
EVEN EXCEEDING 100 DEGREES NORTH OF I-20. OVERNIGHT LOWS THROUGH THE
PERIOD WILL REMAIN WARM INTO THE UPPER 60S/LOWER 70S. /28/

.LONG TERM...WEDNESDAY THROUGH SUNDAY...PRETTY QUIET CONDITIONS LOOK
TO BE IN STORE TUESDAY AND BEYOND AS THE ARKLAMISS IS SITUATED ON
THE EASTERN PERIPHERY OF A SUBTROPICAL RIDGE CENTERED OVER THE
SOUTH-CENTRAL PLAINS. SOUTHWESTERLY SURFACE WINDS TUE AND WED
AFTERNOON MAY AID IN SEA BREEZE ENCROACHMENT ON OUR SOUTHERN ZONES
WHICH COULD BRING ISOLATED SHOWERS OR STORMS. OTHERWISE IT LOOKS
QUIET WITH AFTERNOON TEMPS IN THE LOWER TO MIDDLE 90S EACH
AFTERNOON...SOME 3 TO 6 DEGREES ABOVE NORMAL. A COOL FRONT WILL
APPROACH THE REGION SOMETIME THU AFTERNOON OR EVENING WHICH SHOULD
BRING A DECENT (NOT TERRIFIC) CHANCE FOR SHOWER AND THUNDERSTORM
ACTIVITY DURING THIS TIME. CONVECTION ALONG/AHEAD OF THE FRONT WILL
HAVE AN ABUNDANCE OF INSTABILITY TO WORK WITH DUE TO THE WARM
SURFACE TEMPS AND DEW POINTS IN THE LOWER 70S SO WE'LL HAVE TO KEEP
AN EYE ON THE STRONG/SEVERE STORM POTENTIAL AS IT'S NOT OUT OF THE
QUESTION.

LOOKS LIKE THE SLIGHTLY DRIER AIR IN WAKE OF THE FRONT WILL
OVERSPREAD THE NORTHEASTERN HALF OF THE AREA FRI INTO SAT BEFORE THE
FRONT WASHES OUT. WEAK CONVERGENCE IN VICINITY OF THE FRONT NOW
SITUATED SOMEWHERE ALONG OR SOUTH OF I-20 COULD VERY WELL PROVIDE
IMPETUS FOR ADDITIONAL DIURNAL CONVECTION BOTH FRI AND SAT
AFTERNOONS...ALTHOUGH THE GFS IS NOT QUITE CONVINCED AS IT SHOWS THE
UPPER RIDGE/STRONG SUBSIDENCE CENTERED ALMOST DIRECTLY OVER THE
REGION. ANY CHANCE FOR SHOWERS AND STORMS SUNDAY WILL ALSO BE TIED
TO THE POSITION OF THE UPPER RIDGE...UNCERTAINTY ABOUNDS.

OTHER THAN A FEW MINOR ADJUSTMENTS TO AFTERNOON HIGHS THE GFS MOS
TEMPS AND POPS LOOKED REASONABLE AND WERE GENERALLY FOLLOWED. /BK/

&&

.AVIATION...FOCUS FOR THE REMAINDER OF THE AFTERNOON WILL BE TIMING
STORMS AND ANY IMPACTS TO TERMINAL SITES. MAIN PRECIP REGION IS
ACROSS THE E HALF. HOWEVER...LATE AFTERNOON/EVENING ACTIVITY IS
EXPECTED ACROSS THE W/NW LOCATIONS. STRONGER WIND GUSTS WILL BE
POSSIBLE WITH THIS LATER ACTIVITY. LATER TONIGHT...FOCUS WILL SHIFT
TO POTENTIAL MVFR CEILINGS WITH AN OCCASIONAL OPPORTUNITY FOR SOME
IFR CEILINGS. SOME MVFR VIS CONDITIONS MAY ALSO OCCUR. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  91  71  94 /  63  10   1   3
MERIDIAN      69  91  68  94 /  67  23   6   3
VICKSBURG     67  91  69  93 /  53   3   1   4
HATTIESBURG   71  91  71  95 /  50  35   7   3
NATCHEZ       70  90  70  93 /  40  10   5   3
GREENVILLE    69  92  71  94 /  48   3   1   4
GREENWOOD     68  90  70  94 /  60   5   1   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/BK/CME
Hazardous weather outlook, Jun 9, 2:20 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT SUN JUN 9 2013

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>029-034>036-
040>042-047-101930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-
SHARKEY-YAZOO-WARREN-
220 PM CDT SUN JUN 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...
EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON
AND EVENING. THE STRONGEST STORMS COULD CONTAIN 50 TO 60 MPH WIND
GUSTS AND SMALL HAIL. MANY STORMS WILL BE CAPABLE OF PRODUCING
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED INTO THIS EVENING.

LAZ024-026-MSZ030>033-037>039-043>046-048>066-072>074-101930-
CATAHOULA-CONCORDIA-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
220 PM CDT SUN JUN 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI AND PORTIONS OF EAST CENTRAL LOUISIANA.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

CME

In the hours before

Special weather statement, Jun 9, 6:35 PM CDT, 3 hours 1 minute before
MSZ049-100015-
RANKIN MS-
635 PM CDT SUN JUN 9 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CDT SUN JUN 9 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
35 TO 45 MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF BRANDON AT 635 PM
CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3231 9001 3235 8973 3214 8973 3213 8998
TIME...MOT...LOC 2335Z 263DEG 28KT 3223 8989

19
Special weather statement, Jun 9, 7:05 PM CDT, 2 hours 31 minutes before
LAZ015-023-100105-
RICHLAND LA-FRANKLIN LA-
705 PM CDT SUN JUN 9 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
705 PM CDT SUN JUN 9 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER BUCKNER AT 705 PM CDT...MOVING
EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTH CENTRAL FRANKLIN AND SOUTHWESTERN RICHLAND PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3233 9202 3238 9201 3246 9170 3223 9164
      3219 9201 3221 9200 3226 9201 3227 9200
      3227 9203 3229 9204
TIME...MOT...LOC 0005Z 258DEG 12KT 3229 9196

19
Local storm report, Jun 9, 7:39 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CDT SUN JUN 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     2 SE LEXINGTON          33.10N 90.02W
06/09/2013                   HOLMES             MS   LAW ENFORCEMENT

            ONE TREE DOWN ON HIGHWAY 17. REPORTED BY LEXINGTON PD

&&
Special weather statement, Jun 9, 8:38 PM CDT, 58 minutes before
MSZ026>028-100235-
MONTGOMERY MS-GRENADA MS-CARROLL MS-
838 PM CDT SUN JUN 9 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
838 PM CDT SUN JUN 9 2013

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS
AROUND 40 MPH WINDS WAS LOCATED FROM 8 MILES NORTHEAST OF GORE
SPRINGS TO 3 MILES WEST OF BLACK HAWK AT 837 PM CDT...MOVING EAST AT
25 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CARROLL...EASTERN GRENADA AND MONTGOMERY COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3346 8950 3346 8942 3328 8960 3329 8970
      3322 8975 3322 8977 3333 9016 3333 9017
      3387 8962 3387 8951
TIME...MOT...LOC 0137Z 264DEG 20KT 3385 8951 3331 9005

19
Special weather statement, Jun 9, 8:50 PM CDT, 46 minutes before
MSZ035-036-100250-
HUMPHREYS MS-HOLMES MS-
850 PM CDT SUN JUN 9 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
850 PM CDT SUN JUN 9 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS AROUND 40 MPH
WAS LOCATED OVER TOLARVILLE AT 850 PM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN HOLMES AND EAST CENTRAL HUMPHREYS COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3322 8983 3307 8982 3300 8988 3295 8990
      3294 9016 3301 9033 3302 9034 3301 9036
      3301 9044 3300 9047 3312 9048
TIME...MOT...LOC 0150Z 264DEG 26KT 3305 9024

19
Local storm report, Jun 9, 9:10 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
910 PM CDT SUN JUN 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     JACKSON                 32.32N 90.21W
06/09/2013                   HINDS              MS   PUBLIC

            TREE DOWN ON ROBINSON ROAD

&&

BURSE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:49 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren56 min
Jun 9, 8:38 PM CDTSpecial Weather StatementJANCarroll, Montgomery57 min
Jun 9, 8:50 PM CDTSpecial Weather StatementJANHolmes60 min
Jun 9, 9:37 PM CDTSpecial Weather StatementJANWebster43 min
Jun 9, 9:42 PM CDTRiver Flood AdvisoryJANAdams, Wilkinson36 hr

Nearby

Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.